MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 12/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced with poor vision.The lens was exchanged for another lens model 10 days following the initial procedure.Clinical reason for explant was mentioned as dissatisfied with vision.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned on a wet medical sponge placed into a small plastic specimen jar in a biohazard bag.The lens was removed from the jar and allowed to air dry.The optic was broken into pieces with only two portions returned.The large broken chuck of the optic was not returned.The optic has linear cracks from the optic edge toward the optic center in the shape of an instrument used to grasp the lens on the anterior and the posterior optic surfaces.Additional cracked damaged areas were observed between the center and the optic edge on one portion and near the optic edge of another broken optic portion.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint of "dissatisfied with vision (explant)".The lens was broken (or cut) into pieces.Not all broken lens portions were returned.Additional lens damage was observed.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company ccwet0 23.5 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal lens 23.0 diopter.Due to the exchange of a vivity ccwet0 23.5 diopter (1.5 extended depth of focus) lens for a non-company monofocal 23.0 diopter lens, this suggests that a replacement monofocal lens with one half diopter less power may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21263034
Report Number1119421-2025-00242
Device Sequence Number9538546
Product Code POE
UDI-Device Identifier00380652405843
UDI-Public(01)00380652405843(17)260514(11)220516(10)15409551
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.235
Device Lot Number15409551
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS.; B&L MX60EE 23.00; CLAREON MONARCH IV INJECTOR.; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown